question-icon

What causes cramps, lower back and pelvic pain while on BHRT?

default
Posted on Mon, 1 Jun 2015
Question: I haven't had a period for a few months because I'm on BHRT. Every month I do however get cramping and severe lower back pain with no bleed that at times have landed me in the ER on lots of narcotics. Just recently I was discharging black blood clots only when I wipe. Is there anything I need to aware of this comes with lower left pelvic pain and lower left back pain.
doctor
Answered by Dr. Deepti Verma (1 hour later)
Brief Answer:
Proper examination and investigations required

Detailed Answer:
Hi XXXX, I have gone through your question and understand your concerns. Bioidentical hormone replacement therapy (BHRT) is usually given to relieve the menopausal symptoms. It can lead to cyclical bleeding mimicking the natural periods, however sometimes when there is no hormone free interval, there may be no periods at all. The cyclical cramping could be due to hormone withdrawl, or could also be due to any pelvic pathology like endometriosis, pelvic adhesions, fibroids, chronic pelvic infection, pelvic congestion syndrome, ovarian cyct etc.
The black blood clots could be due to bleeding from the uterus due to withdrawl bleeding.
Left lower pelvic pain and back pain may be due to uterine pathology, ovarian cysts or can be due to any problem associated with colon or renal pathologies like stones or infections.
I would suggest you to consult an OBGYN specialist to get properly examined, investigated using ultrasound , MRI and get treated accordingly.
Hope you found the answer helpful. Please do get back for further queries.
Wishing you good health.
Regards,
Dr Deepti Verma

Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
Answered by
Dr.
Dr. Deepti Verma

OBGYN, Maternal and Fetal Medicine

Practicing since :2009

Answered : 5068 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes cramps, lower back and pelvic pain while on BHRT?

Brief Answer: Proper examination and investigations required Detailed Answer: Hi XXXX, I have gone through your question and understand your concerns. Bioidentical hormone replacement therapy (BHRT) is usually given to relieve the menopausal symptoms. It can lead to cyclical bleeding mimicking the natural periods, however sometimes when there is no hormone free interval, there may be no periods at all. The cyclical cramping could be due to hormone withdrawl, or could also be due to any pelvic pathology like endometriosis, pelvic adhesions, fibroids, chronic pelvic infection, pelvic congestion syndrome, ovarian cyct etc. The black blood clots could be due to bleeding from the uterus due to withdrawl bleeding. Left lower pelvic pain and back pain may be due to uterine pathology, ovarian cysts or can be due to any problem associated with colon or renal pathologies like stones or infections. I would suggest you to consult an OBGYN specialist to get properly examined, investigated using ultrasound , MRI and get treated accordingly. Hope you found the answer helpful. Please do get back for further queries. Wishing you good health. Regards, Dr Deepti Verma